According to an article published in the News-Tribune, a 39-year-old woman who was being treated for breast cancer died as a result of receiving the wrong dosage of cyclophosphamide

SUPERIOR-PAPERS.COM essay writing company is the ideal place for homework help. If you are looking for affordable, custom-written, high-quality and non-plagiarized papers, your student life just became easier with us. Click the button below to place your order.


Order a Similar Paper Order a Different Paper

Instructions

According to an article published in the News-Tribune, a 39-year-old woman who was being treated for breast cancer died as a result of receiving the wrong dosage of cyclophosphamide (a cancer-fighting agent) and an overdose of another drug meant to keep her from suffering side effects. This happened at a reputable facility that specializes in the treatment of cancer.

At least a dozen doctors, nurses, and pharmacists missed the medication error for four days. Her husband reported that she suffered tremendously as the lining of her intestine was shed, resulting in her literally vomiting sheets of tissue. The doctors had reassured the patient and her husband that all was normal.

Her heart failed after receiving four times the recommended amount of medication.

An autopsy revealed no visible signs of cancer in her body, which indicated that the treatment had worked. Another woman died of a similar mistake two days earlier. Human error was felt the only possible explanation, according to the treatment center. Incorrect doses of medication through either dispensing error, administration error, or prescription error can be deadly. Moreover, many adverse events go unreported.

Instructions: Answer the following questions.

  1. What type of event is this? Provide reasons to support your answer.
  2. Hospitals perform several types of patient care reviews, usually through a committee. What type of review(s) would be done on this case? Chapter 26 discusses process improvement strategies. What is the process used to identify the cause of this death, who needs to be involved in the investigation, and what tools should be used to analyze the situation?
  3. Discuss what kinds of changes are likely to result in an improved system for treating patients using toxic medications.

Adapted from:

Oachs, P. & Watters, A. (2020). Health information management: Concepts, principles, and practice, instructor’s manual: Part V development of the patient health record (6th ed.). Chicago, IL: American Health Information Management Association.

Submitting Your Work

Put your responses in a Microsoft Word document. Save it in a location and with the proper naming convention: username-CourseName-section-Unit 8_Assignment.doc (username is your Purdue Global username, section is your course section, and 8 is your unit number). When you are ready to submit, select the unit dropbox. Follow the steps listed to attach your Word document. To view your graded work, come back to the Dropbox or go to the Gradebook after your instructor has evaluated it. Make sure that you save a copy of your submitted Assignment.

Writerbay.net

Got stuck with a writing task? We can help! Use our paper writing service to score better grades and meet your deadlines.

Get 15% discount for your first order


Order a Similar Paper Order a Different Paper
Writerbay.net